MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE
Model Number 305271
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that while using a bd integra¿ syringe with detachable needle, the needle prematurely retracted.The following information was reported by the initial reporter: needles were retracting - retracted way to early while customer was trying to give himself his shot.He just began giving himself injection and the plunger part shot through and lost 3/4 of testosterone dose.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 31-aug-2022 h6: investigation summary two samples were provided to our quality team for investigation.Through visual inspection, it was observed that syringe had the stoppers cut with the needles retracted inside of the plunger rod as designed.The second sample was only an inner and outer plunger rod from an integra syringe with the stopper cut from the cutter.The reported defect for premature retraction was not identified in the samples received.
 
Event or Problem Description

Brand Name
BD INTEGRA¿ SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15260107
Report Number1213809-2022-00512
Device Sequence Number6635832
Product Code MEG
UDI-Device Identifier30382903052715
UDI-Public30382903052715
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number305271
Device Catalogue Number305271
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer09/18/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown